Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 5, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Apr 17, 2017, 2:45 PM CDT for Calhoun County, Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 17, 2017, 2:45 PM CDT (19:45 UTC)
- Expired
- Apr 17, 2017, 4:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Calhoun County, TX
The radar
The Corpus Christi radar (KCRP), 139 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 2:47 PM CDT | FLASH FLOOD | Point Comfort, TX | WATER COVERING PEASE AND RUNNELS ROADS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1218 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
492
WGUS54 KCRP 171945
FFWCRP
TXC057-172145-
/O.NEW.KCRP.FF.W.0005.170417T1945Z-170417T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
245 PM CDT MON APR 17 2017
The National Weather Service in Corpus Christi has issued a
* Flash Flood Warning for...
Northeastern Calhoun County in south Texas...
* Until 445 PM CDT
* At 244 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Point Comfort and Port Alto.
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2858 9647 2857 9649 2861 9643 2866 9646
2861 9648 2866 9652 2864 9651 2862 9656
2866 9658 2866 9659 2870 9657 2872 9641
2864 9641 2866 9636 2867 9639 2867 9633
$$
Wagner1 follow-up statement
777
WGUS74 KCRP 171959
FFSCRP
Flash Flood Statement
National Weather Service Corpus Christi TX
259 PM CDT MON APR 17 2017
TXC057-172145-
/O.CON.KCRP.FF.W.0005.000000T0000Z-170417T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Calhoun TX-
259 PM CDT MON APR 17 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
NORTHEASTERN CALHOUN COUNTY...
At 258 PM CDT, local law enforcement reported water covering roads
in Point Comfort. Up to three inches of rain have already fallen.
Flash flooding is occurring.
Some locations that will experience flooding include...
Point Comfort and Port Alto.
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2858 9647 2857 9649 2861 9643 2866 9646
2861 9648 2866 9652 2864 9651 2862 9656
2866 9658 2866 9659 2870 9657 2872 9641
2864 9641 2866 9636 2867 9639 2867 9633
$$
WagnerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 17, 12:44 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Apr 17, 12:44 PM CDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Corpus Christi TX 1244 PM CDT Mon Apr 17 2017 .DISCUSSION... See Aviation below for 18Z TAF update. && .AVIATION... VFR prevails across ALI/CRP/VCT, with high end MVFR cloud deck still lingering over LRD early this afternoon. Showers and thunderstorms will continue moving within the vicinity of terminals through the afternoon and early this evening, with activity waning overnight. MVFR cigs over LRD should lift later this afternoon, and remain VFR through the remainder of the period. Over ALI/CRP/VCT though, low cloud deck will redevelop overnight, bringing a return to MVFR late tonight into Tuesday morning. Patchy fog will also limit visibilities slightly (MVFR) across ALI and VCT during the early morning tomorrow as well. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 69 83 70 84 69 / 20 50 20 20 10 Victoria 67 83 67 84 67 / 20 50 20 20 10 Laredo 67 87 69 90 69 / 30 10 10 10 10 Alice 67 85 66 87 66 / 30 50 10 20 10 Rockport 71 82 72 82 73 / 20 40 20 20 10 Cotulla 66 85 67 89 68 / 30 10 10 10 10 Kingsville 68 85 68 87 68 / 20 50 20 20 10 Navy Corpus 72 83 73 83 73 / 20 40 20 20 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && LK/84...AVIATION
Hazardous weather outlook, Apr 17, 5:22 AM CDT, 9 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 522 AM CDT Mon Apr 17 2017 GMZ230-235-250-255-270-275-TXZ229>234-239>247-181030- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 522 AM CDT Mon Apr 17 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Scattered showers and thunderstorms across the Coastal Plains today. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered showers and thunderstorms will be mainly over the Coastal Plains to Victoria area on Tuesday with isolated storms expected for Wednesday. Isolated to scattered thunderstorms will be possible Saturday into Saturday night with a cold front. Thunderstorms are not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. CB/TMT
In the hours before
Special weather statement, Apr 17, 9:32 AM CDT, 5 hours 13 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
932 AM CDT MON APR 17 2017
TXZ242>246-171515-
Aransas-Kleberg-Nueces-Refugio-San Patricio-
932 AM CDT MON APR 17 2017
...A QUICK BURST OF STRONGER WINDS WILL AFFECT SOUTHWESTERN
ARANSAS...SOUTHEASTERN NUECES...EASTERN SAN PATRICIO...SOUTHWESTERN
REFUGIO AND EASTERN KLEBERG COUNTIES...
At 930 AM CDT, radar indicated strong winds were located along a
line extending from near Woodsboro to Corpus Christi International
Airport to near Riviera Beach. Movement was east at 25 mph.
Winds up to 40 mph are possible.
Locations impacted include...
Corpus Christi, Portland, Rockport, Port Aransas, Taft, Corpus
Christi International Airport, Ingleside, Aransas Pass, Gregory,
Ingleside On The Bay, Bayside, Flour Bluff, Palm Harbor, Christus
Spohn Hospital South, Corpus Christi North Beach, Padre Balli Park,
Bay Area Medical Center, Padre Isles Country Club, Corpus Christi Del
Mar East Campus and Clarkwood.
LAT...LON 2724 9763 2728 9765 2727 9769 2728 9774
2820 9743 2809 9699 2735 9725 2725 9730
2724 9735 2728 9736 2727 9737 2724 9737
2724 9740 2725 9742 2726 9742 2726 9745
2725 9749 2724 9749 2724 9750 2723 9754
TIME...MOT...LOC 1430Z 281DEG 24KT 2823 9737 2780 9750 2734 9766
TJCSpecial weather statement, Apr 17, 11:31 AM CDT, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1131 AM CDT MON APR 17 2017
TXZ234-171700-
Victoria-
1131 AM CDT MON APR 17 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN VICTORIA COUNTY...
At 1131 AM CDT, a strong thunderstorm was located over Thomaston, or
9 miles southeast of Cuero, moving northwest at 15 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Victoria, Fordtran, Victoria Colony Creek Country Club, Victoria
Mall, Mission Valley, Victoria Detar Hospital North and Nursery.
LAT...LON 2908 9695 2882 9695 2882 9719 2883 9719
2885 9720 2887 9724 2885 9724 2886 9725
2885 9726 2885 9728 2888 9728 2910 9698
TIME...MOT...LOC 1631Z 151DEG 13KT 2902 9715
GWSpecial weather statement, Apr 17, 2:05 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
205 PM CDT MON APR 17 2017
TXZ247-171945-
Calhoun-
205 PM CDT MON APR 17 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CALHOUN COUNTY...
At 205 PM CDT, a strong thunderstorm was located over Indianola, or 7
miles northwest of Port Oconnor, moving northeast at 15 mph.
Wind gusts up to 50 mph and dime size hail are possible with this
storm.
Locations impacted include...
Schicke Point and Port Alto.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2860 9642 2859 9645 2860 9644 2860 9643
2867 9646 2861 9648 2865 9651 2864 9653
2871 9649 2870 9643 2872 9641 2864 9641
2863 9636 2866 9636 2867 9637 2867 9632
2864 9632
TIME...MOT...LOC 1905Z 213DEG 14KT 2853 9649
HeavenerThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 10:51 PM CDT | Special Weather Statement | CRP | Webb | 24 min |
| Apr 16, 11:19 PM CDT | Special Weather Statement | CRP | Webb | 41 min |
| Apr 16, 11:53 PM CDT | Special Weather Statement | CRP | Webb | 37 min |
| Apr 17, 1:20 AM CDT | Special Weather Statement | CRP | Webb | 40 min |
| Apr 17, 1:31 AM CDT | Severe Thunderstorm Warning | CRP | Webb | 31 min |
| Apr 17, 2:00 AM CDT | Special Weather Statement | CRP | Webb | 45 min |
| Apr 17, 2:13 AM CDT | Special Weather Statement | CRP | Webb | 47 min |
| Apr 17, 2:23 AM CDT | Severe Thunderstorm Warning | CRP | Webb | 52 min |
| Apr 17, 2:40 AM CDT | Areal Flood Advisory | CRP | Webb | 2 hr |
| Apr 17, 3:10 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 50 min |
| Apr 17, 4:01 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Kleberg, Nueces | 44 min |
| Apr 17, 4:45 AM CDT | Special Weather Statement | CRP | Jim Wells, Kleberg | 30 min |
| Apr 17, 5:15 AM CDT | Special Weather Statement | CRP | Kleberg, Nueces, San Patricio | 60 min |
| Apr 17, 8:25 AM CDT | River Flood Warning | CRP | Webb | 3 days |
| Apr 17, 9:32 AM CDT | Special Weather Statement | CRP | Kleberg, Nueces | 43 min |
| Apr 17, 11:31 AM CDT | Special Weather Statement | CRP | Victoria | 29 min |
| Apr 17, 2:05 PM CDT | Special Weather Statement | CRP | Calhoun | 40 min |
| Apr 17, 2:32 PM CDT | Areal Flood Advisory | CRP | Calhoun | 58 min |
| Apr 17, 2:50 PM CDT | Special Weather Statement | CRP | Calhoun | 25 min |
| Apr 17, 3:30 PM CDT | Special Weather Statement | CRP | Calhoun | 15 min |
| Apr 17, 4:46 PM CDT | Special Weather Statement | CRP | Jim Hogg | 29 min |
| Apr 17, 5:20 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 25 min |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.